MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FOLATE III; FOLIC ACID TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS FOLATE III; FOLIC ACID TEST SYSTEM
Model Number FOLATE G3
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Conjunctivitis (1784); Chemical Exposure (2570); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation is roche field application specialist (fas).Roche medical assessment states: tobramycin ophthalmic ointment is a topical antibiotic indicated where superficial bacterial ocular infection or a risk of bacterial ocular infection exists.Eye tissue damage directed from outside by a splash of irritant substance affect primarily conjunctiva, cornea and anterior cavity.The initial injury may promptly get complicated by a secondary infection.Preventive administration of topical antibiotics is a reasonable medical measure widely followed.Benefit of preventive antibiotics outweighs the risk of complications due to infection.Product labeling provides the method of prevention: "wear protective gloves/protective clothing/eye protection/face protection." the investigation is ongoing.
 
Event or Problem Description
There was an allegation of an injury to the technician while checking for film on the elecsys folate iii (folate iii) reagent of a cobas e801 module serial number (b)(4).A film alarm occurred and the technician reportedly removed the reagent from the instrument to check for bubbles.While checking the reagent, the technician allegedly splashed the reagent in her eye.The technician was wearing gloves and a lab coat; she was not wearing face or eye protection.The technician flushed her eye with water and went to the urgent care center where they reportedly suggested she see an eye specialist.The technician reportedly saw an ophthalmologist who provided her with tobramycin eye ointment.The ophthalmologist allegedly discovered "damage" to her eye but did "not believe it is permanent." clarification was requested related to the alleged "damage" to the eye but the doctor "did not elaborate" on this statement.The technician is currently reportedly "doing ok" and is back at work.
 
Additional Manufacturer Narrative
The investigation determined the event was due to a product handling issue at the customer site.

Brand Name
ELECSYS FOLATE III
Common Device Name
FOLIC ACID TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15188515
Report Number1823260-2022-02366
Device Sequence Number6493447
Product Code CGN
UDI-Device Identifier04015630939695
UDI-Public04015630939695
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFOLATE G3
Device Catalogue Number07027290190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale